Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Apr 9, 2021, 5:24 PM EDT for Clark County, Greene County, Madison County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 5:24 PM EDT (21:24 UTC)
- Expired
- Apr 9, 2021, 6:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
Counties Clark County, OH, Greene County, OH, Madison County, OH
The radar
The Cincinnati radar (KILN), 59 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097
WWUS81 KILN 092124
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
524 PM EDT Fri Apr 9 2021
OHZ052>054-062-092200-
Champaign OH-Madison OH-Clark OH-Greene OH-
524 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHAMPAIGN...
CLARK...NORTHEASTERN GREENE AND MADISON COUNTIES UNTIL 600 PM EDT...
At 524 PM EDT, radar indicated a strong thunderstorm near
Springfield, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Springfield, Fairborn, Xenia, London, New Carlisle, Yellow Springs,
West Jefferson, Cedarville, Enon, South Charleston, Choctaw Lake,
Wilberforce, Harmony, Lisbon, Brighton, Lafayette, South Vienna,
South Solon, Donnelsville and Catawba.
This includes I-70 in Ohio between mile markers 45 and 83.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3998 8330 3979 8328 3966 8391 3994 8403
4009 8344
TIME...MOT...LOC 2124Z 248DEG 37KT 3985 8378
$$
HickmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Apr 9, 4:09 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 9, 4:09 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 409 PM EDT Fri Apr 9 2021 .SYNOPSIS... A few showers and isolated thunderstorms will push through the region the afternoon as an upper level low pressure system lifts northeast across the Great Lakes. Showers will diminish tonight, but another upper level disturbance moving into the region will bring a better chance for showers and thunderstorms through the day on Saturday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... With current temperature rising to the upper 70s, instability has increased and seeing activity along the Ohio and Indiana border developing in an area of marginal MLCAPE of 500-1000 J/KG. With DCAPE values approaching 1000 J/Kg combined with decent low level wind fields, will have to monitor for isolated stronger gusts, especially with the dry air above about 700mb. As this band of energy wrapping around the upper low over NE WI continues to push ENE through the remainder of the evening, associated gusty wind threat diminishes greatly, though will diminish through the remainder of the evening as the upper low continues to progress away from the region. Overnight will be a relative lull in activity as the first low pulls off to the NNE, while increased low level moisture ahead of a second upper low and associated shortwave will bring an increased chance of showers toward daybreak in the eastern IN and areas of KY along and west of I-71. Lows in the lower to mid 50s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... A much more widespread chance of showers and some scattered thunderstorms across the region with the ascent of another upper low and associated shortwave lifting out of the lower Mississippi valley. With ML CAPE values again in the 500-1000 J/Kg range and a potent low level wind field, storms again in the afternoon could have the potential to become strong to isolated severe. With this system lifing fairly quickly through the region, another dry slot will work into the region Saturday night as the region starts out just ahead of the closed upper low and then a lull as the low moves through the NW portion of the forecast area. Temperatures will drop to near 50 ahead of the low, with mid to upper 40s in the west. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Forecast begins in the cold pool wrap-around moisture and scattered shower activity Sunday that will cross east across the region. Southernmost extent of these showers will be limited to the Ohio River and earlier in the day. As the day progresses, the chances will remain best along and north of the I-70 corridor closest to the cold air aloft. Any showers will end relatively early in the evening, possibly before nightfall as the heating will most definitely be responsible for almost half of the lifting producing these showers. Dry conditions will be found in the region until Monday night when shortwave energy races east. This was in question yesterday and remains in question today as to whether the shortwave and its timing can be forecast accurately, and if it will be strong enough on its own to spark a round of showers. Attm, it is crossing during a nocturnal minimum which is garnering different sensible weather solutions from the models available at this time. GFS is over- producing, Euro is under-producing, and Canadian may be the best with an evening shot interacting with what energy would be left from daytime heating. Given the continued timing differences in the H5 s/w, continue to leave chances out but think that one more day would better resolve the when, and then models would also have a subsequently better handle on what would be driving it. Models are overly-generous painting low chance ~20% probs in from mid-week onward, but knowing that this does not make it to the worded forecasts did not have me change to go with a drier thinking right now. NBM should trend drier than is currently showing us for the late periods in the forecast. Sunday will feel cool but be near seasonal normals within a few degrees of 60. Overnight, Mon, and the next night will be a little above normal and then readings for the region will cool back to climo for the remainder of the forecast. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Gusty winds 25 to 30s kts expected this afternoon in the tight pressure gradient before diminishing to less than 10 kts with the loss of daytime mixing. Still very dry in the low levels and not a lot of potential for deeper moisture, so the moisture that does exist is producing only spotty VFR showers. While a stray shower will be possible, should be mainly at KDAY and spotty enough to be handled via VCSH. VFR conditions through the period except for especially KLUK/KCVG and possibly KDAY in the 15-18z period where deeper moisture would bring MVFR ceilings. OUTLOOK...MVFR ceilings possible Saturday afternoon into Saturday night, with gusty winds possible Saturday afternoon and Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JDR NEAR TERM...JDR SHORT TERM...JDR LONG TERM...Franks AVIATION...JDR
Hazardous weather outlook, Apr 9, 4:34 AM EDT, 12 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 434 AM EDT Fri Apr 9 2021 INZ050-058-059-066-073>075-080-KYZ089>091-OHZ026-034-035-042>044- 051>053-060>062-070-071-077-101100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Miami-Champaign-Clark-Preble-Montgomery-Greene-Butler- Warren-Hamilton- 434 AM EDT Fri Apr 9 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Isolated showers and thunderstorms will be possible later this afternoon into early evening. A few storms may become strong to severe with damaging wind being the primary threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and chance of thunderstorms will overspread the region on Saturday. A few strong to severe storms will be possible in the afternoon and early evening hours. Damaging wind will be the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ092>100-OHZ045-046-054>056-063>065-072>074-078>082-088-101100- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH-Pickaway- Fairfield-Clinton-Ross-Hocking-Clermont-Brown-Highland-Adams-Pike- Scioto- 434 AM EDT Fri Apr 9 2021 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and chance of thunderstorms will overspread the region on Saturday. A few strong to severe storms will be possible in the afternoon and early evening hours. Damaging wind will be the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 9, 4:29 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Wilmington OH
429 PM EDT Fri Apr 9 2021
OHZ043-051>053-061-092100-
Champaign OH-Montgomery OH-Shelby OH-Clark OH-Miami OH-
429 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHELBY...WESTERN
CHAMPAIGN...NORTHWESTERN CLARK...NORTHERN MONTGOMERY AND MIAMI
COUNTIES UNTIL 500 PM EDT...
At 428 PM EDT, radar indicated a strong thunderstorm over Tipp City,
moving northeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Dayton, Springfield, Huber Heights, Troy, Trotwood, Piqua, Vandalia,
Englewood, Urbana, Tipp City, New Carlisle, West Milton, Northridge,
St. Paris, Pleasant Hill, Brown, Clayton, Union, Brookville and
Phillipsburg.
This includes the following Interstates...
I-70 in Ohio between mile markers 20 and 39.
I-75 in Ohio between mile markers 60 and 81.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4027 8392 3999 8362 3976 8447 3992 8444
3992 8443 4004 8443 4027 8396
TIME...MOT...LOC 2028Z 238DEG 32KT 3997 8421
HickmanSpecial weather statement, Apr 9, 4:43 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Wilmington OH
443 PM EDT Fri Apr 9 2021
OHZ044-045-052-092115-
Champaign OH-Logan OH-Union OH-
443 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHAMPAIGN...SOUTHERN
LOGAN COUNTIES IN WEST CENTRAL OHIO AND WESTERN UNION COUNTIES IN
CENTRAL OHIO UNTIL 515 PM EDT...
At 443 PM EDT, radar indicated a strong thunderstorm near De Graff,
moving east at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Marysville, Bellefontaine, Urbana, West Liberty, North Lewisburg, De
Graff, West Mansfield, Quincy, Woodstock, Valley Hi, Zanesfield,
Cable, Raymond, Westville, New Jerusalem, Broadway, Millerstown,
Pottersburg, Kennard and East Liberty.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4024 8327 4008 8391 4031 8401 4032 8400
4034 8400 4051 8344 4050 8343
TIME...MOT...LOC 2043Z 249DEG 45KT 4026 8388
HickmanSpecial weather statement, Apr 9, 4:52 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
452 PM EDT Fri Apr 9 2021
OHZ051>053-092115-
Champaign OH-Clark OH-Miami OH-
452 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT CHAMPAIGN...NORTHERN CLARK AND
SOUTHEASTERN MIAMI COUNTIES UNTIL 515 PM EDT...
At 451 PM EDT, radar indicated a strong thunderstorm near New
Carlisle, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Springfield, Huber Heights, Troy, Urbana, Tipp City, New Carlisle,
Northridge, St. Paris, Mechanicsburg, Brown, Christiansburg, North
Hampton, Tremont City, Woodstock, Donnelsville, Catawba, Casstown,
Mutual, Cable and Thackery.
This includes I-70 in Ohio between mile markers 63 and 64.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4018 8350 4015 8350 3998 8352 3995 8353
3988 8405 3989 8414 4006 8422 4022 8349
TIME...MOT...LOC 2051Z 254DEG 41KT 4000 8397
HickmanSpecial weather statement, Apr 9, 4:59 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
459 PM EDT Fri Apr 9 2021
OHZ051-053-061-062-092130-
Montgomery OH-Clark OH-Greene OH-Miami OH-
459 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT CLARK...NORTHERN GREENE...
EASTERN MONTGOMERY AND SOUTHEASTERN MIAMI COUNTIES UNTIL 530 PM
EDT...
At 459 PM EDT, radar indicated a strong thunderstorm over
Wright-Patterson Afb, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Dayton, Springfield, Kettering, Beavercreek, Huber Heights, Fairborn,
Xenia, Vandalia, Bellbrook, Moraine, New Carlisle, Oakwood, Yellow
Springs, Wright-Patterson Afb, Northridge, Cedarville, Enon, South
Charleston, Wilberforce and Riverside.
This includes the following Interstates...
I-70 in Ohio between mile markers 31 and 67.
I-75 in Ohio between mile markers 51 and 63.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4002 8366 3992 8359 3977 8364 3977 8365
3974 8365 3963 8419 3988 8425 4002 8373
TIME...MOT...LOC 2059Z 254DEG 41KT 3983 8407
HickmanSpecial weather statement, Apr 9, 5:15 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
515 PM EDT Fri Apr 9 2021
OHZ044>046-052>055-092145-
Champaign OH-Delaware OH-Logan OH-Madison OH-Franklin OH-Union OH-
Clark OH-
515 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CHAMPAIGN COUNTY IN WEST
CENTRAL OHIO...NORTHWESTERN FRANKLIN COUNTY IN CENTRAL OHIO...
SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL OHIO...WESTERN DELAWARE
COUNTY IN CENTRAL OHIO...NORTHEASTERN CLARK COUNTY IN WEST CENTRAL
OHIO...NORTHEASTERN MADISON AND SOUTHERN UNION COUNTIES IN CENTRAL
OHIO UNTIL 545 PM EDT...
At 514 PM EDT, radar indicated a strong thunderstorm near Urbana,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Columbus, Springfield, Dublin, Delaware, Upper Arlington, Hilliard,
Marysville, Worthington, Urbana, Powell, Plain City, Mechanicsburg,
North Lewisburg, New California, Polaris, Choctaw Lake, Harmony,
Radnor, Milford Center and Shawnee Hills.
This includes the following Interstates...
I-70 in Ohio between mile markers 62 and 65.
I-71 in Ohio between mile markers 116 and 120.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3991 8375 4016 8386 4042 8316 4031 8302
4007 8296
TIME...MOT...LOC 2114Z 248DEG 37KT 4005 8371
HickmanSpecial weather statement, Apr 9, 5:24 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
524 PM EDT Fri Apr 9 2021
OHZ052>054-062-092200-
Champaign OH-Madison OH-Clark OH-Greene OH-
524 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHAMPAIGN...
CLARK...NORTHEASTERN GREENE AND MADISON COUNTIES UNTIL 600 PM EDT...
At 524 PM EDT, radar indicated a strong thunderstorm near
Springfield, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Springfield, Fairborn, Xenia, London, New Carlisle, Yellow Springs,
West Jefferson, Cedarville, Enon, South Charleston, Choctaw Lake,
Wilberforce, Harmony, Lisbon, Brighton, Lafayette, South Vienna,
South Solon, Donnelsville and Catawba.
This includes I-70 in Ohio between mile markers 45 and 83.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3998 8330 3979 8328 3966 8391 3994 8403
4009 8344
TIME...MOT...LOC 2124Z 248DEG 37KT 3985 8378
HickmanThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:58 PM EDT | Special Weather Statement | ILN | Preble | 32 min |
| Apr 9, 4:07 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 23 min |
| Apr 9, 4:25 PM EDT | Special Weather Statement | ILN | Butler, Montgomery | 35 min |
| Apr 9, 4:29 PM EDT | Special Weather Statement | ILN | Miami | 31 min |
| Apr 9, 4:34 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery | 26 min |
| Apr 9, 4:43 PM EDT | Special Weather Statement | ILN | Champaign, Logan, Union | 32 min |
| Apr 9, 4:52 PM EDT | Special Weather Statement | ILN | Champaign, Clark | 23 min |
| Apr 9, 4:59 PM EDT | Special Weather Statement | ILN | Clark | 31 min |
| Apr 9, 5:15 PM EDT | Special Weather Statement | ILN | Champaign, Union | 30 min |
| Apr 9, 5:43 PM EDT | Special Weather Statement | ILN | Delaware, Union | 32 min |
| Apr 9, 5:52 PM EDT | Special Weather Statement | ILN | Franklin, Madison | 38 min |
| Apr 9, 6:14 PM EDT | Special Weather Statement | ILN | Delaware, Union | 31 min |
| Apr 9, 6:23 PM EDT | Special Weather Statement | ILN | Franklin, Licking | 37 min |
| Apr 9, 6:50 PM EDT | Special Weather Statement | ILN | Montgomery | 25 min |
| Apr 9, 6:59 PM EDT | Special Weather Statement | ILN | Licking | 31 min |
| Apr 9, 7:14 PM EDT | Special Weather Statement | ILN | Miami | 31 min |
| Apr 9, 7:03 PM EDT | Special Weather Statement | ILN | Boone | 42 min |
| Apr 9, 4:02 PM EDT | Special Weather Statement | ILN | Union | 28 min |
| Apr 9, 6:09 PM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 36 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.